When instructed to take medicines prescribed by doctors, there is rarely any second thought put in before taking those pills. Knowing the side effects of your medications and knowing proper dosages is something that should be done religiously. Opiate overdoses have become one of the leading causes of death in America, this is largely due to doctors not following policy and prescribing addictive narcotics for inappropriate ailments, which leads to addiction, and can destroy the lives of those around them. Patients should be able to trust doctors and know that they are in safe hands, however it now seems as this is not always the case. Doctors are overprescribing addictive medicines and failing to follow proper policy for prescribing those medicines.
The doctor must inform everyone that this patient should not take this medication anymore. Then all of sudden a new team member who is a nurse assist the nurse that fell sick few hours ago. Even the new member has to be informed of the patient’s condition so that the right amount of medication can be given to the patients. The lab technicians will also do some blood test to check if the patient health is improving from day to day or if it even got him some effect during the sugary. The therapist will have to do some body checks as well if some places were affected and what equipment’s will be needed after the sugary for the patient to get back to the normal stage of life.
There is a need for the task to be carried out in an orderly, systematic way. Several factors contribute to greater propensity of ADRs in the elderly citizens, including use of potentially inappropriate medication (PIM). Elderly citizens are prescribed potentially inappropriate medication (PIM) in an ambulatory setting and during hospitalization. About one-third of the adverse outcomes in elderly citizens are estimated to be due to the use of
Moreover, physiological changes in the body such as reduction in absorption, distribution, excretion of medication might affect the action of medication and causes damages or toxicity in elderly. Likewise, several contributing factors which causes polypharmacy in adults, is visiting several physicians for a certain health problem and not sticking to one which increases the rate of using multiple medication as well as, administering medication to treat adverse effect increases the usage of different medication, prolonged use of unwanted medication and lastly, unclear or incomprehensible written documentation. Clinical consequences of polypharmacy include, adverse drug reaction which include NSAIDS, anticoagulant and CVD medications, drug-drug interaction where the drug effect changes in the body when using second or third drug that can delay action of medication and non-adherence to medication in elderly which is not following or unable stick to drug regimen, lack of communication between provider and patient and patient's believe that treatment is unnecessary. Finally, nurse's role is important to reduce the incidence of polypharmacy where educating patient and family member can help in reduction of mortality, morbidity and geriatric syndrome. Education include, potential side
She was diagnosed with Type 1 diabetes mellitus and began treatment management of her glucose levels by administration of frequent insulin injections throughout the day on a basal bolus regime. Initially, this included 19 units of Novorapid throughout the day before meals and 6 units of Insulin Glargine (Lantus) at night time. This managed the patient’s glycaemic level
Whether I work in the recovery room or intensive care unit, the elderly patients are a special population in my daily nursing practice that are at risk for drug overuse, underuse, or misuse. Moreover, my older patients tend to consume more medications due to their extensive medical history or chronic diseases. Burcham and Rosentheal (2016) explain some of the reasons for drug adverse reaction in older adults. Older adults do not adhere to their medication regimen prescribed by the doctor, they are more sensitive to drugs since they have more comorbidities, and take more medication than a younger person. Economic or cognitive decline could be some issues for noncompliance to the medication regimen.
Prybys KM, Melville KA, Hanna JR, Gee A, Chyka PA. Polypharmacy in the elderly: Clinical challenges in Emergency Practice. Part 1: Overview, etiology and drug interactions. Emergency Medicine Reports.2002; 23(11):145-153 21. Ruscin MJ, Linnebur A. Drug –related problems in the elderly.
Diabetes has affected my life for multiple years. Most importantly, my grandfather suffered from Type 2 diabetes for most of his elderly life. However, with diagnoses and specialized treatments from doctors, the diabetes did not kill him. Initially, the glucose monitor, created by Anton H. Clemens, assisted in keeping my grandfather’s glucose levels regulated. Sadly, diabetes can cause wounds not to heal properly on one’s body, creating sores that are arduous to get rid of.
Overmedication is common among the elderly due to diseases and having access to over the counter medication. From not giving honey to an infant, to not giving children under 12 years old adult Pepto-Bismol, as we age, certain medications affect us differently. Many older adult’s uses over the counter medication with prescription medication but certain medications can do more harm than good. It is the responsibility of physicians and professionals to make sure they are aware of what medication patients are taking and to prevent overprescribing medicines or medicine that interact with each other. It is also the patients and caregivers responsibility to be educated about all prescriptions, side effects, over dosage and interactions.
Majority of the factors affecting long-term compliance may be due to the number of the medications taken, number of daily doses, occurrence and well as severity of the side effects and compatibility with the daily activities of the patient (2). There are several reasons that act as barrier for medical non-adherence to occur among older patients. These include poor eyesight or vision, memory, hearing of the elderly, having difficulty to follow the instructions given, handling small tablets, opening drug containers, lacking of education about the medication, inability to define the adverse drug reactions, as well as competence of prescribed medicines
Next, the patient’s cholesterol levels, which can be related to diabetes, but can also be related to current diet and exercise regimen. Outcomes that will be inclusive of lowering cholesterol, losing weight promoting wound healing, and assist in glucose control includes: the patient and patient’s family will verbalize a minimum of four components of a healthy diet by 1500 on 8/24/2015, and the patient will identify a minimum of three exercises that promote weight loss by 1500 on 8/24/2015. Last, the patient is very near sighted, which is possibly related to the diabetes. A proper outcomes for the patient’s vision is, the patient will wear corrective lenses by 1500 on 8/24/2015, and the patient will verbalize compliance of going to an ophthalmologist once a year by 1500 on
Yes, hypoglycemia (low sugar) is a disease that has a considerable impact on quality of life of the patient. It affects negatively human relations. It ruins your business performance. It may be easily resolved by following a nutrition program consisting of six meals to eat frequently and high-fiber foods. It would be beneficial to consume regular meals in the morning, noon and evening and snacks such as sandwiches made with whole-wheat bread between meals and drink one glass of milk or eating whole-bread biscuits before going to sleep.
The maintenance of the concentration of blood glucose in the human body is achieved by a balance between glucose utilisation rates and glucose supply. Changes in either of these can result in detrimental effects on the human body. Insulin is the key hormone of carbohydrate metabolism (Geser,1976).Insulin and glucagon both regulate blood glucose, and both of the mentioned hormones portray opposite actions of one another. For example, insulin stores glucose, and glucagon takes it out of storage.
This is why blood glucose levels are higher in people with diabetes. There are two main types of diabetes, ‘Type 1 diabetes’ in which the pancreas doesn’t produce any insulin and ‘Type 2 diabetes’ where the pancreas makes some insulin but it is not produced in the amount the body needs. To stay alive, people with type 1 diabetes depend on up to four insulin injections every day. These insulin injections provide the body with the insulin the pancreas fails to produce. They must also test their blood glucose levels several times
If K.W. can stay in the healthy ranges for A1C and blood glucose, then the teaching was effective. 13. Nausea, vomiting, and loose stools, could contribute to becoming dehydrated. Always take your insulin. It is very important even when ill, to check blood sugar, because added stress on the body can lead to excess blood glucose, which would mean that the requirements for insulin would be higher.